Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

June 11, 2018Butts County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 11, 2018, 5:47 PM EDT for Butts County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2018, 5:47 PM EDT (21:47 UTC)
Expired
Jun 11, 2018, 6:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Butts County, GA

The radar

The Atlanta radar (KFFC), 47 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 68 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
68 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

687 
WWUS82 KFFC 112147
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON JUN 11 2018
 
GAZ057-058-112215-
Butts GA-Henry GA-
547 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND SOUTHEASTERN HENRY
COUNTIES UNTIL 615 PM EDT...

At 547 PM EDT...a strong thunderstorm was over McKibben, or near
Jackson. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, McKibben, Indian
Springs State Park, Fincherville and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3347 8397 3323 8383 3320 8397 3320 8408
      3326 8412 3329 8409 3330 8411 3330 8413
      3332 8415 3333 8415 3334 8417
TIME...MOT...LOC 2147Z 243DEG 4KT 3329 8405 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 11, 3:12 PM EDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 11, 3:12 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
312 PM EDT Mon Jun 11 2018

.SHORT TERM /Tonight through Tuesday Night/...
Main forecast concerns in the short term period are coverage of
afternoon/evening convection and influence, if any, from weak wedge
front/sfc ridging moving in late tonight. Afternoon convection
already in progress as we've seen last few days. Coverage highest in
eastcentral GA near KAHN and just outside of far NW Georgia east of
KCHA. Convection complex in northern FL may have been helpful by
inhibiting convection over middle GA this afternoon. Have tweaked
PoPs down some there. Expect convection to be quite strong with a
few likely becoming severe, lightning, damaging winds and hail up to
1 inch are the primary threats based on observed SBCAPE 2000-3000
J/kg and very weak vertical wind shear. Convection should diminish
quickly after 01Z and mostly dissipated after 04Z, though isolated
SHRA could linger overnight.

Weak wedge front expected to move into NE Georgia by 06Z. Can't rule
out weak/elevated convection developing along or behind front as
hinted at by some hires guidance. Nothing too strong or widespread.
Another round of TSRA likely Tuesday afternoon/evening as weak NW
flow still in place though somewhat weaker than this afternoon.

SNELSON

.LONG TERM /Wednesday through Monday/...

Did not make any fundamental changes to the Long-Term Forecast
trends with this cycle. Still looking at a diurnally favored
convective cycle each day through the period. Broad, weak upper
trough over the region through the work week yields to the building
upper ridge over the the southern plains by this weekend and into
early next week. However, with ample moisture remaining over the
region, ridge does not look sufficiently dominant to stifle all
afternoon/evening convection.

20

PREV LONG TERM DISCUSSION...
/Issued 348 AM EDT Mon Jun 11 2018/
Guidance continues to indicate a continued moist/tropical regime
through the fcst period with daily diurnally driven showers and
storms. Difficult to pin point any other period of enhanced
convection though some weak impulses from the north could help
focus. Models are in agreement with some amplified upper ridging
just west of the region for the weekend, which could limit some
coverage but not thinking strong enough to suppress the overall
chance of development lower than 30-40 percent. Each afternoon and
evening could see a few strong to severe storms similar to what
has been the story in the short term recently. Not much variation
in temps either, with daytime max values mainly in the upper 80s
to low 90s.

Baker

&&

.AVIATION...
18Z Update...

Areas of TSRA with SCT035-040 with areas of BKN coverage this
afternoon and evening, which should diminish after 02Z with greatest
coverage from now through 22-23Z. Sfc winds will become E at 4-8kt
after 08Z at KAHN and 10Z at Atlanta metro airports then ESE
Tuesday. With this back door cold front, will also see near IFR cigs
behind them which will break up after 15Z. Middle GA airports
including KCSG and KMCN will only see brief period of near IFR cigs
around 13-15Z. Another round of TSRA likely Tuesday afternoon and
have include Prob30 at KATL after 19Z.

//ATL Confidence...18Z Update...

Medium on TSRA likelihood and coverage.
Medium on IFR cigs Tuesday morning.
High on all other elements.

SNELSON

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  82  68  89 /  50  40  30  50
Atlanta         70  85  70  88 /  60  50  50  50
Blairsville     63  79  64  83 /  50  50  30  50
Cartersville    68  86  69  87 /  50  50  40  50
Columbus        71  88  71  89 /  50  60  40  60
Gainesville     68  81  68  87 /  50  40  40  50
Macon           70  87  70  90 /  50  60  50  60
Rome            68  87  69  88 /  50  50  40  50
Peachtree City  69  86  69  88 /  60  60  50  60
Vidalia         72  88  72  90 /  50  70  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHORT TERM...SNELSON
LONG TERM....20
AVIATION...SNELSON
Hazardous weather outlook, Jun 11, 12:00 PM EDT, 5 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1200 PM EDT Mon Jun 11 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-120745-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1200 PM EDT Mon Jun 11 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This afternoon and Tonight...

Scattered thunderstorms can be expected this afternoon into this
evening. A few storms could be strong to severe, with the main
hazards being strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

There is a chance of thunderstorms each day, mainly during the
afternoon and evening hours. A few storms could be strong to severe
each day with strong, gusty winds, frequent lightning and isolated
flooding from heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta

In the hours before

Special weather statement, Jun 11, 5:31 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT MON JUN 11 2018

GAZ008-009-015-016-112200-
Union GA-Towns GA-White GA-Lumpkin GA-
531 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION...SOUTHWESTERN
TOWNS...NORTHERN WHITE AND NORTHEASTERN LUMPKIN COUNTIES UNTIL 600 PM
EDT...

At 531 PM EDT...a strong thunderstorm was over Vogel State Park, or
near Blairsville...moving southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Helen, Unicoi State Park, Whitley Gap Shelter, Robertstown, Blue
Mountain Shelter, Woods Hole Shelter, Low Gap Shelter, Camp Coleman
Lake, Owltown, Vogel State Park, Track Rock, Anna Ruby Falls,
Smithgall Woods Conservation Are, Turners Corner, Blood Mountain
Shelter and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3479 8404 3490 8387 3473 8365 3457 8391
TIME...MOT...LOC 2131Z 322DEG 8KT 3479 8390

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jun 11, 5:32 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
532 PM EDT MON JUN 11 2018

GAZ105-106-108-112215-
Crisp GA-Dooly GA-Wilcox GA-
532 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...SOUTHEASTERN
DOOLY AND WESTERN WILCOX COUNTIES UNTIL 615 PM EDT...

At 532 PM EDT...a strong thunderstorm was over Vienna...moving
southeast at 10 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cordele, Vienna, Pinehurst, East Crisp, Pleasant View, Richwood,
Tippettville, Tremont and Wenona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3210 8392 3222 8376 3205 8351 3186 8374
TIME...MOT...LOC 2132Z 317DEG 8KT 3211 8379

HAIL...0.25IN
WIND...40MPH
Local storm report, Jun 11, 5:38 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     LIGHTNING        CANDLER                 34.21N  83.79W
06/11/2018                   HALL               GA   FIRE DEPT/RESCUE

            A LIGHTNING STRIKE CAUSED MINOR DAMAGE TO A RESIDENCE
            ON CEDAR HILL DR IN GAINSVILLE

&&

EVENT NUMBER FFC1800324

THIEM
Local storm report, Jun 11, 5:40 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
540 PM EDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     LIGHTNING        2 WSW FLOWERY BRANCH    34.18N  83.95W
06/11/2018                   HALL               GA   FIRE DEPT/RESCUE

            LIGHTNING STRUCK A RESIDENCE CAUSING MINOR DAMAGE ON
            DEEP WOODS CT IN FLOWERY BRANCH

&&

EVENT NUMBER FFC1800325

THIEM
Local storm report, Jun 11, 5:43 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT MON JUN 11 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     LIGHTNING        1 SE MOSSY CREEK        34.53N  83.67W
06/11/2018                   WHITE              GA   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON NEW BRIDGE RDIN WHITE
            COUNTY. HEAVY DAMAGE IF NOT A TOTAL LOSS OCCURED TO THE
            RESIDENCE.

&&

EVENT NUMBER FFC1800326

THIEM
Special weather statement, Jun 11, 5:47 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
547 PM EDT MON JUN 11 2018

GAZ057-058-112215-
Butts GA-Henry GA-
547 PM EDT MON JUN 11 2018

...SIGNIFICANT WEATHER ADVISORY FOR BUTTS AND SOUTHEASTERN HENRY
COUNTIES UNTIL 615 PM EDT...

At 547 PM EDT...a strong thunderstorm was over McKibben, or near
Jackson. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Jackson, Locust Grove, Flovilla, Jenkinsburg, McKibben, Indian
Springs State Park, Fincherville and Stark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3347 8397 3323 8383 3320 8397 3320 8408
      3326 8412 3329 8409 3330 8411 3330 8413
      3332 8415 3333 8415 3334 8417
TIME...MOT...LOC 2147Z 243DEG 4KT 3329 8405

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 6:38 AM EDTDense Fog AdvisoryFFCDawson, Fannin, Gilmer, Lumpkin, Murray, Pickens and 3 more70 min
Jun 11, 1:35 PM EDTSpecial Weather StatementFFCBarrow25 min
Jun 11, 2:02 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Walton28 min
Jun 11, 2:23 PM EDTSpecial Weather StatementFFCDouglas37 min
Jun 11, 2:26 PM EDTSpecial Weather StatementFFCBanks, Barrow, Clarke, Hall, Jackson, Morgan and 1 more49 min
Jun 11, 3:14 PM EDTSpecial Weather StatementFFCGwinnett31 min
Jun 11, 3:15 PM EDTSpecial Weather StatementFFCDouglas30 min
Jun 11, 3:27 PM EDTSpecial Weather StatementFFCForsyth33 min
Jun 11, 3:28 PM EDTSpecial Weather StatementFFCGreene32 min
Jun 11, 3:33 PM EDTSpecial Weather StatementFFCMurray, Whitfield27 min
Jun 11, 3:37 PM EDTSevere Thunderstorm WarningFFCChattooga38 min
Jun 11, 3:45 PM EDTSpecial Weather StatementFFCHeard45 min
Jun 11, 3:53 PM EDTSpecial Weather StatementFFCBaldwin37 min
Jun 11, 3:55 PM EDTSpecial Weather StatementFFCGilmer, Murray, Walker35 min
Jun 11, 3:57 PM EDTSpecial Weather StatementFFCGwinnett33 min
Jun 11, 4:03 PM EDTSpecial Weather StatementFFCGreene, Taliaferro42 min
Jun 11, 4:12 PM EDTSpecial Weather StatementFFCNewton33 min
Jun 11, 4:16 PM EDTSpecial Weather StatementFFCChattooga, Floyd29 min
Jun 11, 4:27 PM EDTSpecial Weather StatementFFCGwinnett48 min
Jun 11, 4:31 PM EDTSpecial Weather StatementFFCFulton29 min
Jun 11, 4:40 PM EDTSevere Thunderstorm WarningFFCWilkes12 min
Jun 11, 4:42 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton33 min
Jun 11, 4:43 PM EDTSpecial Weather StatementFFCBartow47 min
Jun 11, 4:49 PM EDTSpecial Weather StatementFFCPutnam41 min
Jun 11, 4:54 PM EDTSevere Thunderstorm WarningFFCPutnam36 min
Jun 11, 4:56 PM EDTSpecial Weather StatementFFCUnion34 min
Jun 11, 4:58 PM EDTSpecial Weather StatementFFCCoweta32 min
Jun 11, 5:01 PM EDTSpecial Weather StatementFFCRockdale44 min
Jun 11, 5:05 PM EDTSevere Thunderstorm WarningFFCDeKalb25 min
Jun 11, 5:12 PM EDTSpecial Weather StatementFFCPaulding48 min
Jun 11, 5:13 PM EDTSpecial Weather StatementFFCHaralson47 min
Jun 11, 5:14 PM EDTSpecial Weather StatementFFCTroup46 min
Jun 11, 5:15 PM EDTSpecial Weather StatementFFCTaylor45 min
Jun 11, 5:27 PM EDTSpecial Weather StatementFFCJasper48 min
Jun 11, 5:28 PM EDTSpecial Weather StatementFFCJones47 min
Jun 11, 5:29 PM EDTSpecial Weather StatementFFCHenry, Rockdale46 min
Jun 11, 5:31 PM EDTSpecial Weather StatementFFCWhite29 min
Jun 11, 5:32 PM EDTSpecial Weather StatementFFCCrisp, Dooly43 min
Jun 11, 5:50 PM EDTSpecial Weather StatementFFCCobb25 min
Jun 11, 5:57 PM EDTSpecial Weather StatementFFCTaylor48 min
Jun 11, 6:00 PM EDTSpecial Weather StatementFFCHaralson45 min
Jun 11, 6:03 PM EDTSevere Thunderstorm WarningFFCJefferson27 min
Jun 11, 6:11 PM EDTSpecial Weather StatementFFCCobb, Fulton34 min
Jun 11, 6:12 PM EDTSpecial Weather StatementFFCButts, Jones, Lamar, Monroe33 min
Jun 11, 6:18 PM EDTSpecial Weather StatementFFCPike, Spalding42 min
Jun 11, 6:38 PM EDTSpecial Weather StatementFFCButts, Monroe37 min
Jun 11, 6:45 PM EDTSpecial Weather StatementFFCMuscogee30 min
Jun 11, 6:48 PM EDTSpecial Weather StatementFFCCarroll27 min
Jun 11, 7:14 PM EDTSpecial Weather StatementFFCTroup31 min
Jun 11, 7:48 PM EDTSpecial Weather StatementFFCCandler42 min
Jun 11, 7:49 PM EDTSpecial Weather StatementFFCBibb41 min
Jun 11, 7:59 PM EDTSpecial Weather StatementFFCSumter46 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.